Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 149, NWS Cleveland, OH

July 24, 2019Crawford County, Pennsylvania

NWS Cleveland, OH issued this severe thunderstorm warning at Jul 24, 2019, 1:15 PM EDT for Crawford County, Pennsylvania. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2019, 1:15 PM EDT (17:15 UTC)
Expired
Jul 24, 2019, 1:43 PM EDT
In force
28 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Crawford County, PA

The radar

The Pittsburgh radar (KPBZ), 116 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 5.3 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2019-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2019-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -39 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1310 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-39 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

279 
WUUS51 KCLE 241715
SVRCLE
PAC039-241815-
/O.NEW.KCLE.SV.W.0149.190724T1715Z-190724T1815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
115 PM EDT Wed Jul 24 2019

The National Weather Service in Cleveland has issued a

* Severe Thunderstorm Warning for...
  Western Crawford County in northwestern Pennsylvania...

* Until 215 PM EDT.

* At 115 PM EDT, a severe thunderstorm was located near Harmonsburg,
  or 10 miles northwest of Meadville, moving south at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Minor damage to vehicles is possible. Expect damage to 
           trees and power lines.

* Locations impacted include...
  Linesville, Harmonsburg, Adamsville, Pymatuning Central, Atlantic,
  Pymatuning North, Conneautville, Conneaut Lake, Jamestown,
  Springboro, Conneaut Lakeshore, Geneva and Hartstown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4148 8014 4148 8036 4149 8038 4149 8052
      4180 8038 4181 8026
TIME...MOT...LOC 1715Z 002DEG 15KT 4173 8032 

HAIL...1.00IN
WIND...60MPH
 
$$

Saunders
1 follow-up statement
029 
WWUS51 KCLE 241743
SVSCLE

Severe Weather Statement
National Weather Service Cleveland OH
143 PM EDT Wed Jul 24 2019

PAC039-241752-
/O.CAN.KCLE.SV.W.0149.000000T0000Z-190724T1815Z/
Crawford PA-
143 PM EDT Wed Jul 24 2019

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN CRAWFORD COUNTY IS
CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However small hail is
still possible with this thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.

LAT...LON 4148 8014 4148 8036 4149 8038 4149 8052
      4180 8038 4181 8026
TIME...MOT...LOC 1739Z 002DEG 15KT 4161 8033 

$$

Saunders

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 12:48 PM EDT, 27 minutes earlier.

Area forecast discussion, Jul 24, 12:48 PM EDT, 27 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
1248 PM EDT Wed Jul 24 2019

.SYNOPSIS...
High pressure will move slowly east today and tonight,
eventually centering itself over Ohio on Thursday. The high
will continue to influence the local area into the weekend as
it shifts to the Mid Atlantic Coast.

&&

.NEAR TERM /THROUGH TONIGHT/...
Upper level trough over eastern Ohio this afternoon pushing
east. Lift and some limited synoptic moisture will combine with
daytime heating to continue some scattered showers and a few
thunderstorms across mainly interior sections of the area this
afternoon into early evening. Temperatures will be cool compared
to seasonal normals with highs in the 70s and dewpoints under 60
degrees.

High pressure over the central plains will build slowly east
and reach the area on Thursday. Aloft, a positively tilted upper
trough extends across Ohio from Quebec. Cool air aloft
associated with the upper trough along with the warm lake will
continue to fuel a limited threat for convection today mainly
east and south. Upper heights will slowly build this afternoon
and tonight as the trough axis shifts east. The NAM however
shows another impulse dropping into nern OH and nwrn PA Thursday
morning. The GFS is not as aggressive. Given this and with
upper heights continuing to build, will only have a slight
chance pop east Thursday morning. Highs upper 70s to near 80
west. Highs Thursday lower 80s.

&&

.SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/...
An upper level trough will be east of the area by THursday
night as surface high pressure and upper level heights increase.
This should mean dry conditions but warmer through the short
term. Temperatures will be warmer than average with highs in the
middle to upper 80s. A couple locations may touch 90.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
A cold front will move into the central Great Lakes on Sunday
but may not have much influence on thunderstorm chances until
Monday morning. This frontal boundary will be close enough
Monday into Tuesday to mention a chance of thunderstorms. Sunday
will likely be the warmest day with highs in the mid 80s to
around 90. Slightly cooler with increased cloud cover and maybe
some thunderstorms. Highs dip slightly and range from the lower
80s to the upper 80s.

&&

.AVIATION /18Z Wednesday THROUGH Sunday/...
Daytime heating is producing some cumulus clouds across the
western counties, with scattered showers and isolated
thunderstorms over central and eastern terminals. Some ceilings
area hovering around 3k feet. As high pressure builds in
overnight conditions will continue to dry. A trough axis is
expected to hang up across the area on Thursday become a focus
for some additional clouds and isolated showers, mainly in the
afternoon. Overall looking at VFR conditions for the next 24-36
hours with VCSH. Winds will be light and variable.

OUTLOOK...VFR.

&&

.MARINE...
Winds should gradually decrease in the wake of the trough but
remain northerly into tonight. On Thursday winds shift to the
southwest and may attempt to be just strong enough to build
waves to around 4 feet from Geneva On The Lake to Ripley through
afternoon into the evening. We will take another look at this
early Thursday morning. Winds will then remain southwest into
Friday but should under 15 knots.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...TK
NEAR TERM...Jamison/TK
SHORT TERM...MM
LONG TERM...MM
AVIATION...Kahn
MARINE...MM
Hazardous weather outlook, Jul 24, 5:26 AM EDT, 7 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
526 AM EDT Wed Jul 24 2019

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-250930-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
526 AM EDT Wed Jul 24 2019

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 24, 1:09 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
109 PM EDT Wed Jul 24 2019

PAZ003-241815-
Crawford-
109 PM EDT Wed Jul 24 2019

...A STRONG THUNDERSTORM WILL AFFECT WESTERN CRAWFORD COUNTY...

At 109 PM EDT, a strong thunderstorm was located 7 miles north of
Harmonsburg, or 12 miles northwest of Meadville, moving south at 15
mph.

Wind gusts up to 50 mph and penny size hail are possible with this
storm.

Locations impacted include...
Meadville, Linesville, Harmonsburg, Adamsville, Pymatuning Central,
Atlantic, Pymatuning North, Cochranton, Saegertown, Conneautville,
Conneaut Lake, Jamestown, Springboro, Conneaut Lakeshore, Geneva and
Hartstown.

If outdoors, consider seeking shelter inside a building.

LAT...LON 4149 8000 4149 8009 4148 8013 4148 8037
      4149 8044 4149 8052 4183 8038 4183 8019
      4150 7999
TIME...MOT...LOC 1709Z 001DEG 11KT 4177 8032

Saunders

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:09 PM EDTSpecial Weather StatementCLECrawford66 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.